Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 157, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 22, 2018, 2:41 PM CDT for Dale County, Henry County, Houston County, Alabama; 5 counties in Georgia. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2018, 2:41 PM CDT (19:41 UTC)
- Expired
- Jul 22, 2018, 3:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Dale County, AL, Henry County, AL, Houston County, AL, Calhoun County, GA, Clay County, GA, Early County, GA, Miller County, GA, Randolph County, GA
The radar
The Ft Rucker radar (KEOX), 30 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 2:45 PM CDT | TSTM WND DMG | Abbeville, AL | NUMEROUS TREES AND POWER LINES DOWN. |
| Jul 22, 3:00 PM CDT | TSTM WND DMG | 2 S Fort Gaines, GA | POWER LINE DOWN SOUTH OF FORT GAINES ALONG SMITH LN. |
| Jul 22, 3:06 PM CDT | TSTM WND DMG | 2 Se Fort Gaines, GA | MULTIPLE TRESS DOWN WEST OF FORT GAINES, GA ALONG EDISON HWY. |
| Jul 22, 3:15 PM CDT | TSTM WND DMG | Zetto, GA | SEVERAL TREES DOWN ALONG EDISON HIGHWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 10:15 AM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3735 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.6
The text
As transmitted.
484
WUUS52 KTAE 221941
SVRTAE
ALC045-067-069-GAC037-061-099-201-243-222030-
/O.NEW.KTAE.SV.W.0157.180722T1941Z-180722T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
341 PM EDT SUN JUL 22 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
East central Dale County in southeastern Alabama...
Henry County in southeastern Alabama...
Northeastern Houston County in southeastern Alabama...
Northwestern Miller County in southwestern Georgia...
Southern Clay County in southwestern Georgia...
South central Randolph County in southwestern Georgia...
Western Calhoun County in southwestern Georgia...
Early County in southwestern Georgia...
* Until 430 PM EDT/330 PM CDT/.
* At 341 PM EDT/241 PM CDT/, a severe thunderstorm was located 7
miles north of Headland, moving east at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Abbeville, Colquitt, Fort Gaines, Headland, Blakely, Edison,
Arlington, Columbia, Centerville, Newville, Bellville, Haleburg,
Bluffton, Shorterville, Parksville, Hayes, Rock Hill, Suttons
Corner, Balkum and Hardwickburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3136 8545 3162 8542 3163 8466 3116 8476
TIME...MOT...LOC 1941Z 277DEG 33KT 3146 8529
HAIL...1.00IN
WIND...70MPH
$$
11-NGUYEN2 follow-up statements
921
WWUS52 KTAE 221951
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
351 PM EDT SUN JUL 22 2018
ALC045-222000-
/O.CAN.KTAE.SV.W.0157.000000T0000Z-180722T2030Z/
Dale AL-
351 PM EDT SUN JUL 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DALE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT/700 PM
CDT/ for southeastern Alabama...and southwestern Georgia.
LAT...LON 3134 8537 3162 8539 3163 8466 3116 8476
TIME...MOT...LOC 1950Z 277DEG 33KT 3145 8518
$$
ALC067-069-GAC037-061-099-201-243-222030-
/O.CON.KTAE.SV.W.0157.000000T0000Z-180722T2030Z/
Henry AL-Houston AL-Miller GA-Clay GA-Randolph GA-Calhoun GA-
Early GA-
351 PM EDT SUN JUL 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM
EDT/330 PM CDT/ FOR HENRY AND NORTHEASTERN HOUSTON COUNTIES IN
SOUTHEASTERN ALABAMA...NORTHWESTERN MILLER...SOUTHERN CLAY...SOUTH
CENTRAL RANDOLPH...WESTERN CALHOUN AND EARLY COUNTIES IN SOUTHWESTERN
GEORGIA...
At 350 PM EDT/250 PM CDT/, a severe thunderstorm was located 9 miles
southeast of Abbeville, moving east at 40 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Abbeville, Colquitt, Fort Gaines, Headland, Blakely, Edison,
Arlington, Columbia, Centerville, Newville, Bellville, Haleburg,
Bluffton, Shorterville, Walter F. George Lock And Dam, Tumbleton,
Parksville, Grandberry Crossroads, Hayes and Rock Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3134 8537 3162 8539 3163 8466 3116 8476
TIME...MOT...LOC 1950Z 277DEG 33KT 3145 8518
HAIL...1.00IN
WIND...80MPH
$$
11-NGUYEN845
WWUS52 KTAE 222009
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
409 PM EDT SUN JUL 22 2018
ALC069-GAC201-222019-
/O.CAN.KTAE.SV.W.0157.000000T0000Z-180722T2030Z/
Houston AL-Miller GA-
409 PM EDT SUN JUL 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOUSTON AND
NORTHWESTERN MILLER COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT/700 PM
CDT/ for southeastern Alabama...and southwestern Georgia.
LAT...LON 3139 8513 3162 8514 3163 8466 3129 8473
TIME...MOT...LOC 2009Z 277DEG 33KT 3143 8497
$$
ALC067-GAC037-061-099-243-222030-
/O.CON.KTAE.SV.W.0157.000000T0000Z-180722T2030Z/
Henry AL-Clay GA-Randolph GA-Calhoun GA-Early GA-
409 PM EDT SUN JUL 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM
EDT/330 PM CDT/ FOR SOUTHEASTERN HENRY COUNTY IN SOUTHEASTERN
ALABAMA...SOUTHERN CLAY...SOUTH CENTRAL RANDOLPH...WESTERN CALHOUN
AND NORTHERN EARLY COUNTIES IN SOUTHWESTERN GEORGIA...
At 409 PM EDT/309 PM CDT/, a severe thunderstorm was located near
Blakely, moving east at 40 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Fort Gaines, Blakely, Edison, Arlington, Damascus, Bellville,
Bluffton, Haleburg, Harrisons Mill, Shorterville, Barnes, Parksville,
Zetto, Hayes, Moye, Colomokee, Turman, Ferrell Crossroads, Early Co
A/p and Old Damascus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3139 8513 3162 8514 3163 8466 3129 8473
TIME...MOT...LOC 2009Z 277DEG 33KT 3143 8497
HAIL...1.00IN
WIND...80MPH
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:38 PM CDT, 3 minutes earlier.
Area forecast discussion, Jul 22, 2:38 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
338 PM EDT Sun Jul 22 2018
.NEAR TERM [Through Tonight]...
Unusually amplified pattern for late July continues to support
rounds of severe weather across the forecast area. Convection
continues to develop along and just west of the Suwannee River,
generally becoming severe after moving across the river. To the
west, severe convection has formed along the nose of a 500mb speed
max, where deep layer shear is maximized. Developing in a strongly
unstable atmosphere (SBCAPE of 4500j/kg from 18Z KTAE sounding) with
unidirectional shear, these cells are showing splitting
characteristics with strong left and right moving members. This
cluster is expected to continue developing southeastward with time
this afternoon, bringing the threat for damaging winds, large hail,
and isolated tornadoes through SE Alabama and into the Florida
Panhandle and Big Bend.
This activity will continue offshore and into the southeastern Big
Bend this evening before exiting the region overnight.
.SHORT TERM [Monday Through Tuesday Night]...
The incredibly anomalous (-4 standard deviation) upper-low will
slide over the Tri-State region on Monday. As it does so, the best
large-scale forcing and deep layer shear will be southwest and
east of us. Expect scattered seabreeze development to remain in
north Florida, though boundaries from storms developing east of
us, and boundaries put off from seabreeze storms could result in
a scattering of storms region-wide tomorrow. On Tuesday, the
frontal boundary associated with the filling upper-low may drift
back inland and westward as it begins to weaken. This, combined
with the seabreeze will be the focus for scattered storms. Again,
severe weather is not expected.
.LONG TERM [Wednesday Through Sunday]...
Starting Wednesday, we'll transition back to a more typical
summertime patter across the region, with the seabreeze being the
main forcing mechanism for afternoon storms. Highs and lows will
run about normal for this time of year.
&&
.AVIATION [Through 18Z Monday]...
Thunderstorms with strong winds and hail have the potential to
impact area terminals this afternoon, especially KDHN, KECP,and
KTLH. Activity should diminish from west to east after dark, with
VFR conditions expected to prevail overnight.
&&
.MARINE...
Advisory conditions will continue into tonight before subsiding to
Cautionary conditions on Monday, and below headline levels by
Monday night. A return to typically low winds and seas is expected
by Tuesday.
&&
.FIRE WEATHER...
Hazardous fire weather conditions are not expected over the next
several days.
&&
.HYDROLOGY...
As storms become more scattered in nature beginning tomorrow, the
threat for flooding will decrease significantly.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 90 72 89 72 / 50 50 20 60 30
Panama City 78 89 76 87 77 / 50 40 20 50 30
Dothan 72 88 72 87 73 / 30 40 20 60 30
Albany 72 88 72 88 74 / 30 40 20 70 30
Valdosta 71 89 72 88 72 / 40 50 20 70 30
Cross City 74 90 73 87 73 / 70 50 30 60 50
Apalachicola 78 88 76 87 77 / 60 30 20 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday morning for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
Heat Advisory until 6 PM EDT /5 PM CDT/ this evening for Calhoun-
Central Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
Holmes-Inland Bay-Inland Franklin-Inland Gulf-Inland
Jefferson-Inland Taylor-Inland Wakulla-Jackson-Leon-Liberty-
North Walton-South Walton-Washington.
GA...None.
AL...None.
GM...Small Craft Advisory until 4 AM EDT Monday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Mexico Beach FL from 20
to 60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
&&
NEAR TERM...Camp
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Camp
MARINE...Harrigan
FIRE WEATHER...Harrigan
HYDROLOGY...HarriganIn the hours before
Local storm report, Jul 22, 2:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL 1 WNW OZARK 31.46N 85.67W
07/22/2018 E1.00 INCH DALE AL PUBLIC
REPORT OF QUARTER SIZED HAIL IN OZARK.
&&
RHLocal storm report, Jul 22, 2:39 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
339 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG 1 SSW MAYO 30.04N 83.18W
07/22/2018 LAFAYETTE FL 911 CALL CENTER
REPORTS OF NUMEROUS TREES AND POWER LINES
DOWN ACROSS LAFAYETTE COUNTY.
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:02 AM CDT | Special Weather Statement | TAE | Coffee | 28 min |
| Jul 22, 12:25 AM CDT | Special Weather Statement | TAE | Coffee | 50 min |
| Jul 22, 12:36 AM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 37 min |
| Jul 22, 1:12 AM CDT | Special Weather Statement | TAE | Dale, Henry, Houston | 33 min |
| Jul 22, 1:34 AM CDT | Severe Thunderstorm Warning | TAE | Geneva, Houston | 56 min |
| Jul 22, 1:07 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Geneva | 38 min |
| Jul 22, 1:35 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Houston | 40 min |
| Jul 22, 1:48 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 42 min |
| Jul 22, 1:57 PM CDT | Severe Thunderstorm Warning | TAE | Geneva | 48 min |
| Jul 22, 2:11 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Henry, Houston | 49 min |
| Jul 22, 2:34 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Geneva, Houston | 41 min |
| Jul 22, 2:36 PM CDT | Severe Thunderstorm Warning | TAE | Geneva | 39 min |
| Jul 22, 3:08 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 52 min |
| Jul 21, 7:28 PM CDT | Special Weather Statement | TAE | Quitman, Randolph, Terrell | 47 min |
| Jul 21, 7:42 PM CDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 33 min |
| Jul 21, 8:07 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Quitman, Randolph | 53 min |
| Jul 21, 8:09 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Lee, Randolph, Terrell | 51 min |
| Jul 21, 8:39 PM CDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early, Miller, Mitchell | 51 min |
| Jul 21, 9:12 PM CDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Early, Grady, Miller, Mitchell and 1 more | 48 min |
| Jul 21, 9:49 PM CDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 71 min |
| Jul 22, 3:51 PM CDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Lee, Mitchell, Randolph and 1 more | 39 min |
| Jul 22, 4:19 PM CDT | Severe Thunderstorm Warning | TAE | Lee, Worth | 41 min |
| Jul 22, 4:28 PM CDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Dougherty, Mitchell, Worth | 36 min |
| Jul 22, 4:36 PM CDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 39 min |
| Jul 22, 5:00 PM CDT | Severe Thunderstorm Warning | TAE | Brooks, Grady, Thomas | 45 min |
| Jul 22, 5:22 PM CDT | Severe Thunderstorm Warning | TAE | Brooks, Grady, Thomas | 30 min |
| Jul 22, 5:24 PM CDT | Severe Thunderstorm Warning | TAE | Lowndes | 36 min |
| Jul 22, 5:40 PM CDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes, Thomas | 50 min |
| Jul 22, 6:44 PM CDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 46 min |
| Jul 22, 6:54 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Lanier, Lowndes | 55 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.